Up until week 14, I was only doing tummy shots of Pegasys. Once I started Procrit, I started using my thighs too. The thigh shots (for me) are harder to do and hurt a bit more than the tummy. Now my tummy has a dry, chapped rash at the injection sites. Anyone else experience this?? The Gold Bond is not making a difference, so I'm gonna try Aquaphor. I am guessing it might be an allergic reaction to the Procrit. Haven't done the Procrit in the thighs yet. Since beginning Procrit, I have also been more itchy -- mostly my entire back, my entire scalp big time. Any suggestions? Anybody else itching from Procrit?
Also, any opinions on just using the tummy for the length of tx?? Is that too much medicine in one place? I know there are other options for the Procrit injections but I wanted to stick with where I could use both hands (so not in the arm or the butt). Thanks for the help! Merry Christmas Blessings & Hugs to everyone :) I'll check back later.......
Funny... I stopped using my tummy for interferon shots at week 17 (almost 3 weeks ago). I now have nasty, red, cracked areas on my tummy, too! No Procrit for me. I use a good moisturizer, didn't help. Cortisone cream, nothing.
I also have scabs on my back from scratching. Wouldn't you know it, the itchiest places are the places I can't reach. So I got a back scratcher. :)
I've been taking Reactine 20 mg forever, it's not doing the trick anymore, it seems. I also take a Benadryl before bed for the past week or so.
I find that the injection sites start itching about a week after the injection. The injection sites also have a lot of itchy, red bumps around them. I take a Benadryl at night and apply hydrocortisone cream. I use hydrocortisone cream during the day too. It works for the injection sites. Aquaphor might work for your tummy sites.
I was using just my thighs up until injections 11 and 12. I think I space the injection sites too far apart, lol, and I ran out of thigh space that was not reacting to the previous injections. I moved to my tummy for the last 3 shots. I have 48 weeks total so I guess I better start injecting closer together, LOL.
The injections are supposed to be in the tummy or thigh, NOT in the arm or the buttocks.
I don't think it matters if you just use your tummy if there is room and you are not injecting into a red rash.
I've only used the tummy so far at week 35. I rotate from one side to the other, and have never used the thighs. I select an area above the belt line, at least an inch from the bellybutton and free of any rashes. If I get a reaction its usually gone within a week, but some dry patchy areas do persist. Lotions do help and I should apply more often. If the lotion you apply (Gold Bond) contains methol, you might want to use something else on the injection site to see if it allows the site to calm quicker.
I don't do procrit, but neupogen 2x per week. These injections are given at the hemo's office on the back side of the arm above the elbow. Happy Holidays to you, too.
Flcyclist -- Tummy for 35 weeks, good to know! I rotate sides each week BUT do mine below the belt line, as per the diagram. My skin has been helped by the Gold Bond, except in those 2 areas. And it's been this way for 2 weeks now (since beginning Procrit). I will try the Aquaphor and some other type of lotion.
Pooh -- Procrit has more options for injections, even though it is the same type of sub-Q injection. Pegasys is only tummy or thigh.
Sue -- Thanks. Try some body oil too. It helps my skin, except for the injection sites the past 2 weeks.
I didn't mean to suggest below the belt line isn't ok. I just try to avoid the area of the belt line due to the additional rubbing and irritation of the pants/belt. Since I have a little bit more skin to pinch above the belt, that's where i choose. If I run out of clear areas, guess i may have to consider going below the belt. Somehow, that didn't sound quite right :o))
Hi all, does bellow the belt line or above mean the same as below the belly button or above? I may wear my pants above the belly button, which in that case the shot bellow the belt line would be above the belly button. lol No answer required:) Just funning.
Hi Bee ! Good topic, I just did a shot on Monday below the belt line and it bruised up pretty good. The first time Ive given my self a bruise out of 15 shots. All my shots have been given above my belt line and I rotate sides and have had no problems. I did give myself one shot in the thigh and it hurt like hattes, so I said no more of that. My GI said to take a little dixie cup of ice after injection and set it on there for a few minutes and will keep you from bruising. I havent had to resort to that, but thought it was good information.
Ive not had to do any procrit shots, & hope I dont have to at this point Ive been blessed.
Good luck on them shots, we are doing down time now, so hopefully it gets easier. God Bless you Girl and Merry Christmas to you & yours xoxoxo
I received some helpful instruction from the pharmacy tech when I had to start Procrit during a recent clinical trial. Having already done soc for 65 weeks, I thought myself to be pretty experienced at injecting. And after having a bad reaction for many weeks to interferon injected into the thigh, I was not eager to try it again. I had injected into the top of the thigh, too close to the large muscle which reacted with inflammation, heat, swelling, bruising and itching for weeks followed by flaking skin. The tech instructed me to inject into the side of the upper thigh just below the hip. I pinched the fatty area, took my time injecting the Procrit because it does sting. He had to remind me to breathe! Then I followed with the interferon injection about an inch from from the previous site. What a big difference this made for me. It was less painful and the site reaction was mild. I started in my left thigh, then switched to my right, moving to the abdomen left and right. This rotation helped my lower belly to heal some. It had started to look really awful. I'm a small person and injecting above the waist was out for me. Anyway, my tech's advice helped me alot, so I am passing it on. Treatment is tough, so ANY little suggestion that helps to make things a bit easier is always appreciated. Thank you Forum members!
Also, I tried a number of the brands of lotions and creams mentioned on the forum. The ones that worked for me are the Avena Intensive Nighttime Relief. It's very hydrating with lots of the oatmeal to help with the itching. I also used their hand formula and cortisone cream when needed. Covered myself in organic coconut oil and shea butter. I still use these products because my skin continues to be so dry and sensitive after discontinuing the trial last Sept.
Flcyclist & Suezeequee -- I see you had fun while I was gone :0)
Actually, I think it was an NP who instructed me to inject below the belly button (and 2 inches away from it), for better/quicker absorbtion. But you're right, it's okay to inject about also. Here is a diagram for insulin injections, with the same tummy & thigh indications as Pegasys:
Thanks Hopeful! -- This is some good info. I will have to check out that Aveeno. I do the Pegasys shot first, since 16 weeks in -- I am not afraid to do it. Then, because I know the Procrit shot stings, I do that one last. Glad to know I'm not the only itchy flaky one :)
Hi Living! -- Sorry about the bruise! Good to know about the ice (I always forget about that). But you're dating yourself using "Dixie cups." I think every household grew up with those in the 50's and 60's :)
Below the belt line? No way for me. That doesn't sound like any of the instruction from any of the paperwork or medical staff I've worked with. Plus there's not enough fat below the belt line. I'm on week 12 of PEG and every shot is 1.5 - 3 inches from the belly button above the belt line. More fat = better absorption and less pain of injection. I get the redness near the injection sites and I just use hydrocortisone cream and unscented lotion every now and then. Some days I can barely see the redness. Others it only get mildly itchy. Good luck!
O hi! Don't know how I missed this response. Sorry about that. I haven't had redness, so that's why it totally surprised me when the sites started chapping after 15 weeks. As for the belt line......I'm with Aquisi. I guess we all wear our pants at different levels. Heck, maybe I'm wearing Mommy jeans some days! LOL. Either way, guidelines reference the belly button. Thanks for chiming in :)
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.